MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. DORADO; PTA BALLOON DILATATION CATHETER
Model Number DR4074
Medical Device Problem Codes Burst Container or Vessel (1074); Material Frayed (1262); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one dorado pta dilatation catheter was returned for evaluation.Frayed fibers were noted on the balloon; no other anomalies were noted on the returned device.On the functional evaluation the device was inflated with an in-house presto inflation device and water was noted leaking from the distal tip.Then the balloon was cut and under the microscope it was noted a partial break in the inner guide wire lumen.No other testing was performed.No evidence of balloon rupture noted during the functional testing.One video was reviewed.The balloon was noted to be bloody and noted to be in an inflated position.Water was leaking from the guide wire luer; however, the source of the leak is unknown.No evidence of balloon rupture noted on submitted video.Therefore, based on the video review, the reported balloon rupture remains inconclusive.Therefore, the investigation for the reported balloon rupture remains inconclusive as there is no evidence of balloon rupture noted during functional testing and the submitted video.However, the investigation was confirmed for the identified inner guide lumen rupture as a partial break on the inner guide wire lumen noted during the microscopic observation.The investigation was also confirmed for identified frayed fibers as frayed fibers were noted on the balloon during the visual evaluation.A definitive root cause for the reported balloon rupture and identified inner guide wire lumen rupture and frayed fibers could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 08/2022).
 
Event or Problem Description
It was reported that during an angioplasty procedure in the internal jugular vein, the balloon allegedly ruptured at 10 atm.It was further reported that another device was used to complete the procedure.There was no reported patient injury.

Brand Name
DORADO
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13684091
Report Number2020394-2022-00145
Device Sequence Number12254530
Product Code LIT
UDI-Device Identifier00801741058974
UDI-Public(01)00801741058974
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDR4074
Device Catalogue NumberDR4074
Device Lot Number93VD0008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2022
Initial Report FDA Received Date03/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight58 KG